Oregon, 2009Flash Flood in Oregon, June 14, 2009
June 14, 2009 · NWS BOI · 1 event in 1 county or zone
The core of an upper low moved slowly across Southeast Oregon and Southwest Idaho on the 14th of June with slow moving thunderstorm cells consolidating and merging for localized flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The core of an upper low moved slowly across Southeast Oregon and Southwest Idaho on the 14th of June with slow moving thunderstorm cells consolidating and merging for localized flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 14, 8:25 AM PST, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 14, 8:25 AM PST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1025 AM MDT SUN JUN 14 2009
.DISCUSSION...ACTIVE WEATHER CONTINUES OVER THE AREA. MAIN THREAT
CONTINUES TO BE HEAVY RAIN FROM SLOW MOVING AND TRAINING SHOWERS AND
ISOLATED THUNDERSTORMS. SATELLITE AND RADAR HAS BEEN ESTIMATING HIGH
INTENSITY RAINFALL RATES FROM THE ACTIVITY. SUN BREAKS DEVELOPING
SOUTH OF THE SNAKE RIVER CURRENTLY WILL ALLOW NEW CONVECTION TO FIRE
UP THIS AFTERNOON. EVENT FAR FROM OVER AND THUS...FLASH FLOOD WATCH
WILL CONTINUE THIS AFTERNOON AND TONIGHT. CURRENTLY MONITORING
TRAINING CELLS NORTH OF BOISE IN STEEP TERRAIN WHERE A FLASH FLOOD
WARNING IN IS EFFECT UNTIL NOON. REST OF FORECAST ON TRACK. NO
UPDATES TO ZONES AT THIS TIME.
&&
.AVIATION...AREAS OF MVFR AND LOCAL IFR IN RAIN SHOWERS AND VALLEY
FOG THROUGH 18Z. MOUNTAINS OBSCURED. AFTER 18Z...SHOWERS WILL
CONTINUE AND INCREASE IN AREAL COVERAGE. ISOLATED THUNDERSTORMS
/BASES 7K TO 9K FT MSL/ BETWEEN 20Z AND 04Z TONIGHT. EXPECT LOCALLY
HEAVY RAIN TO CAUSE IFR CIGS/VIS THROUGH LATE TONIGHT. LIGHT SURFACE
WINDS...EXCEPT IN THE VICINITY OF THUNDER
&&
.PREV DISCUSSION...TODAY THROUGH MONDAY...LARGE UPPER LEVEL TROUGH
THAT HAS BEEN HANGING AROUND THE PAC NW FOR SOME TIME NOW WILL
FINALLY BE PUSHED EAST OVER THE NEXT SEVERAL DAYS. HOWEVER...IT WILL
NOT GO QUIETLY. IT WILL ALSO NOT GO IN ONE PIECE. LATEST GUIDANCE
INDICATES THAT ONE PIECE WILL BREAK OFF AND MOVE THROUGH OUR AREA
TONIGHT...WHILE A SECOND PIECE WILL HANG BACK. THIS FIRST SHOT WILL
BE THE FOCUS FOR THE SHORT TERM. WE ARE STILL DEALING WITH AN
AIRMASS AT OR ABOVE 1 INCH PRECIPITABLE WATER. WITH CONTINUED
INSTABILITY AND ALL THIS MOISTURE...WE HAVE PUT THE FLASH FLOOD
WATCH BACK UP FOR THE 18Z TO 06Z PERIOD...THIS AFTERNOON AND EVENING
FOR THE MOUNTAIN TIME ZONE. ONCE AGAIN...BREAKS IN THE
CLOUDS...ALONG WITH TERRAIN...WILL END UP DETERMINING WHERE THE
HEAVIEST RAIN WILL FALL. TEMPS WERE LARGELY UNCHANGED IN THE SHORT
TERM...WITH THE MAIN CHANGES BEING INCREASES IN POP AND QPF.
LONG TERM...MONDAY NIGHT THROUGH SATURDAY...MODELS ARE STILL SHOWING
THE SOUTHERN PORTION OF THE WESTERN U.S. UPPER TROUGH BEING CUT OFF
BY WEDNESDAY WITH RISING HEIGHTS AND NORTHWEST FLOW ALOFT OVER THE
NORTHWEST COAST. THESE HEIGHT RISES BUILD INLAND THURSDAY AND FRIDAY
BRINGING WARMING TEMPERATURES...RISING TO A FEW DEGREES ABOVE NORMAL
NEXT WEEKEND. THE PATTERN CHANGE WILL ALSO BRING LESS CHANCE OF
PRECIPITATION...CLOSER TO CLIMATOLOGY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
IDZ011-IDZ012-IDZ013-IDZ014-IDZ015-IDZ016-IDZ028-IDZ029-
IDZ030.
OR...FLASH FLOOD WATCH FROM NOON MDT /11 AM PDT/ TODAY THROUGH THIS
EVENING FOR ORZ061-ORZ062-ORZ063-ORZ064.
&&
WEATHER.GOV/BOISE
DISCUSSION...GS
PREV DISCUSSION...SP
LONG TERM....JT
AVIATION.....MTHazardous weather outlook, Jun 14, 3:16 AM PST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
516 AM MDT SUN JUN 14 2009
IDZ011>016-028>030-ORZ061>064-151215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
516 AM MDT SUN JUN 14 2009 /416 AM PDT SUN JUN 14 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FROM NOON MDT TO MIDNIGHT MDT
TODAY. HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS WILL BE THE MAIN
THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER CALLS WITH PRECIPITATION AMOUNTS WILL BE VERY HELPFUL AND
ARE APPRECIATED. OF COURSE...ANY OTHER SIGNIFICANT WEATHER REPORTS
ARE ALWAYS WELCOMED.
Flash Flood, Harney
- When
- June 14, 1:00 PM PST to 2:00 PM PST
- Where
- Harney County, 9.59 mi SE of Fields to 14.11 mi SSE of Fields
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 42.170, -118.540
Sections of State Highway 205 near Wild Horse Ranch were washed out due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 14, 2009$1.0 million · EF1 · 19 events
- Hail and Damaging Winds in Texas, June 14, 2009$925,000 · 2.5 in hail · 16 events
- Hail and Damaging Winds in New Mexico, June 14, 2009$1.1 million · 4.25 in hail · 6 events
- Tornado and Flash Flood in Alabama, June 14, 2009$88,000 · EF1 · 15 events
- Flash Flood and Damaging Winds in Tennessee, June 14, 20091 injured · $300,000 · 50 kt wind · 3 events
- Tornado and Hail in Kentucky, June 14, 2009$84,000 · EF1 · 9 events
- Tornado and Hail in Kansas, June 14 to 15, 2009$208,000 · EF0 · 12 events
- Hail in South Dakota, June 14, 2009$250,000 · 2.75 in hail · 7 events
- Damaging Winds in Alabama, June 14, 2009$142,000 · 55 kt wind · 13 events
- Hail and Damaging Winds in Arkansas, June 14, 2009$111,000 · 2.5 in hail · 6 events
- Damaging Winds in Georgia, June 14, 20091 injured · $55,000 · 55 kt wind · 6 events
- Tornado and Flash Flood in Wyoming, June 14, 2009$75,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179763.